Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Tinnitus, hearing loss, PCOS. Taking celexa, doxipin. Is this serious?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
when i stand up or turn my head i have a weird whooshing sound. it is faster than my heartbeat and not the same as tinnitus. i have tinnitus because of hearing loss. this isnt like that. my blood pressure is usually fine but the last 2 times the doctor checked it the bottom number was high so she put me on a low dose b.p/fluid pill and im taking potassium with that. i also take celexa and doxipin. im 37. female. polycystic ovaries. this has been going on for 2 weeks and seems to be getting worse. going to try to see the doctor next week. sometimes i have dizziness with it and i do have middle ear problems. just wondering if this is very serious and will it go away
Posted Mon, 16 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Jasvinder Singh 12 minutes later
Thanks for posting your query.

These wooshing sound in the ears is due to tinnitus due to Eustachian tube dysfunction. When the eustachian tube becomes blocked, air pressure builds until the middle-ear air pressure cannot fully equalize.

First of all, gargle with saltwater to clear the eustachian tubes, suck on candy, chew gum or take a nasal decongestant. These measures will help in opening the Eustachian tube. For prescription of nasal decongestants, consult your doctor as they should be taken under prescription.

In most cases, there is no specific treatment for tinnitus. It may simply go away on its own. However if it persists then you have to get an examination done from an ENT specialist. It can be due to ear wax, fluid, infection, or disease of the middle ear bones or ear drum, advancing age, diseases of the inner ear (you already have middle ear problems), damage to the nerve in the inner ear, some medicines like aspirin and sometimes aneurysm or an acoustic tumor.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer if you have no further queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor